This is Dr. David
this sounds like it is quite serious with her symptoms of abdominal pains and bloating and nausea and vomitting.
sometimes antibiotics can upset the stomach, but usually it doesn't cause vomitting.
I am worried that she could have a small bowel obstruction or diverticulosis or diverticulitis bowel infection
or she could even have appendicitis.
I think she needs to go back to the hospital and get an abdominal CT scan to check for small bowel obstruction and appendicitis.
it is not normal for antibiotics to be causing vomiting like this.
did they do an abdominal xray before?
Ok, she was checked for appendicitis, but only by touch, not X-ray. My concern is that the pain reduced for 40 hours. When I asked her, the pain level was '0', on a scale of 0 - 10. Would the obstruction be more likely to cause intermittent pain or consistent? Or is it just down to the individual?
both appendicitis and obstruction can cause pain which comes and goes.
in either case, she shouldn't be vomitting 6 times in a 4 hour window.
the pain now is 0 out of 10?
you said her pain came back extremely intense today?
I agree with the small bowel obstruction, I just wanted to ensure the antibiotics could be temporarily ruled out of the issue. She has just rested and her pain level has reduced to 1
I am not sure what sort of infection the antibiotics are even treating at this point.
antibiotics are used so often when doctors have no idea what might be going on,
and when there is not a clear source of infection.
this is how antibiotic resistant bacteria come into being.
I guess the antibiotics are for the bladder infection.
but I think the abdominal pain and bloating and vomitting are not related to the bladder infection.
I will get her off to have a CT scan ASAP. The infection was urinary tract infection. She was cleared from an STI test to rule out this.
I agree, I believe these are unrelated, I just wanted to make sure. Thank you very much for the assistance, I will get her off now thank you!
you are welcome
best of luck to you and her.